Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 347, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 19, 2011, 8:23 PM CDT for 5 counties in Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2011, 8:23 PM CDT (01:23 UTC)
- Expired
- Aug 19, 2011, 9:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Gage County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 92 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:45 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 19, 3:45 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 PM CDT FRI AUG 19 2011 .SHORT TERM...TONIGHT WEAK FRONT CURRENTLY MOVING INTO THE AREA...STRETCHING FROM SIOUX CITY THROUGH NORFOLK INTO CENTRAL NEBRASKA. CONVECTION HAS FORMED ALONG THIS BOUNDARY IN THE LAST HOUR...AND WILL BE SCATTERED IN NATURE THIS EVENING AS THE BOUNDARY SLOWLY SAGS SOUTH. HOWEVER...AS LOW LEVEL JET SETS UP THIS EVENING ACROSS KANSAS...STORMS WILL DEVELOP JUST NORTH OF THE BOUNDARY...AND SET UP A CONVECTIVE COMPLEX OVER SOUTHEAST NEBRASKA. WITH DEWPOINTS IN THE UPPER 60S/LOWER 70S...HEAVY RAINFALL SCENARIO IS SETTING UP. SEVERE WEATHER PARAMETERS NOT ALL THAT EXCITING...BUT LOCALLY HEAVY RAINFALL IS A POSSIBILITY...WITH A MODERATE RISK OF EXCESSIVE RAINFALL ACROSS THE SOUTHERN THIRD OF THE AREA. QUESTIONS STILL REMAIN TONIGHT WITH WHERE THE AXIS OF HEAVIEST RAINFALL WILL SET UP...BUT THINK THAT THE FAR SOUTHERN NEBRASKA COUNTIES HAVE THE BEST CHANCE TONIGHT...WITH THE SMALLER CHANCES ACROSS THE NORTH. RAINFALL AMOUNTS WILL RANGE FROM A QUARTER OF AN INCH NORTH TO OVER AN INCH ACROSS THE SOUTH...WITH LOCALLY OVER 2 INCHES. .LONG TERM...SATURDAY THROUGH FRIDAY THE CONVECTIVE COMPLEX WILL BE MOVING DOWNSTREAM ON SATURDAY. RAIN MAY STILL BE WIDESPREAD ACROSS SERN NEBRASKA SATURDAY MORNING...BUT THE OVERALL TREND WILL BE FOR DECREASING RAINFALL RATES FROM THE NORTHWEST. RAIN SHOULD BE ENDING SATURDAY AFTERNOON...A FEW HOURS SOONER ACROSS NWRN NEBRASKA. SATURDAY NIGHT INTO SUNDAY...EXPECT A BREAK FROM THE RAIN DURING THIS PERIOD WITH SURFACE HIGH PRESSURE MOVING ACROSS THE NRN PLAINS. MOISTURE WITH INCREASING INSTABILITY AS SOUTHERLY WINDS RETURN AND THE SURFACE HIGH MOVES DOWNSTREAM. POTENTIAL FOR A FEW SUPERCELLS COULD DEVELOP UPSTREAM FROM THE DAKOTAS AND WRN NEBRASKA...BUT SUNDAY EVENING THESE STORMS WILL BE MOVING ACROSS THE FORECAST AREA WITH HIGHER CHANCES ACROSS THE NRN ZONES. MONDAY AND TUESDAY...A SHORT WAVE EJECTING FROM A PACIFIC TROUGH IS PROGGED TO MOVE ACROSS THE NRN PLAINS DURING THIS TIME FRAME. TIMING OF THIS SHORT WAVE MAY BECOME A FORECAST CONCERN...BUT RIGHT NOW THE GFS INDICATES THIS WAVE IMPACTING THE REGION MONDAY NIGHT/TUESDAY MORNING. IF THIS HOLDS...THEN IMPROVING CONDITIONS SHOULD OCCUR BY AFTERNOON BEHIND THE SHORT WAVE. WEDNESDAY THROUGH FRIDAY...APPEARS DRY THROUGH THE PERIOD AS HIGH PRESSURE AT THE SURFACE AND ALOFT KEEPS THE AIR MASS MOSTLY QUIET. THE CONSENSUS POPS DID INDICATE A SLIGHT CHANCE NEAR THE MISSOURI RIVER ON FRIDAY AS PACIFIC ENERGY SNEAKS BENEATH THE WESTERN HIGH. && .AVIATION... FOR TAF SITES KOFK/KOMA/KLNK 18Z TAFS THUNDERSTORMS FORMING ALONG A WEAK BOUNDARY WEST OF THE AREA...BUT DUE TO SCATTERED NATURE...HAVE NOT INCLUDED IN THE TAF. LARGER SYSTEM WILL DEVELOP AROUND MIDNIGHT...AND HAVE INCLUDED VCSH/TEMPO TSRA GROUPS AT KOMA AND KLNK...BUT LEFT AS PROB30 AT KOFK. DEPENDING ON WHERE CONVECTION SETS UP...TAFS WILL HAVE TO BE AMENDED...BUT TEMPO GROUPS DO INCLUDE IFR CIGS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && 99
Hazardous weather outlook, Aug 19, 5:28 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 528 PM CDT FRI AUG 19 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 528 PM CDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THROUGH THE MID EVENING HOURS. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. LATE THIS EVENING...MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP AND PERSIST OVERNIGHT ACROSS MAINLY SOUTHEASTERN NEBRASKA AND SOUTHWESTERN IOWA. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. MINOR TO MODERATE FLOODING CONTINUES ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY ACROSS MAINLY SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. SEVERE THUNDERSTORMS ARE NOT EXPECTED. ADDITIONAL SMALL CHANCES FOR THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO MONDAY NIGHT. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BOXELL
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:52 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 23 min |
| Aug 19, 9:12 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 37 min |
| Aug 19, 9:34 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 26 min |
| Aug 19, 10:39 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 18 min |
| Aug 19, 10:42 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Lancaster, Otoe | 33 min |
| Aug 19, 10:43 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson | 32 min |
| Aug 19, 11:04 PM CDT | Flash Flood Warning | OAX | Pawnee, Richardson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.